MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2 -14.0
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the anterior leaflet of a micl13.2, -14.0 diopter, implantable collamer lens tore during loading on (b)(6) 2018, with no patient contact.The backup lens implanted during initial surgery with no patient injury.Problem resolved.
 
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid in vial.Visual inspection found the optic torn.Claim# (b)(4).
 
Additional Manufacturer Narrative
"visual inspection found the optic torn" should be corrected to "visual inspection found the haptic torn" in the previous mdr.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7947525
Report Number2023826-2018-01507
Device Sequence Number1513684
Product Code MTA
UDI-Device Identifier00841542103374
UDI-Public00841542103374
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberMICL 13.2 -14.0
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/20/2018
12/14/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/20/2018
12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1